Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 239, NWS Goodland, KS

July 9, 2013Decatur County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 9, 2013, 8:40 PM CDT for Decatur County, Norton County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2013, 8:40 PM CDT (01:40 UTC)
Expired
Jul 9, 2013, 9:30 PM CDT
In force
50 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Norton County, KS

The radar

The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:45 PM CDTHAIL 1.257 N Norton, KSHAIL QUARTER TO HALF DOLLAR SIZE. ESTIMATED WIND GUST OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 6:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1645 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS53 KGLD 100140
SVRGLD
KSC039-137-100230-
/O.NEW.KGLD.SV.W.0239.130710T0140Z-130710T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM CDT TUE JUL 9 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS...

* UNTIL 930 PM CDT

* AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  REAGER...AND MOVING SOUTH AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ALMENA...NORCATUR...NORTON...REAGER...CALVERT...CLAYTON...LENORA
  AND NEW ALMELO.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
      4000 10022 4000 9963
TIME...MOT...LOC 0141Z 000DEG 25KT 3994 10009

HAIL...1.00IN
WIND...60MPH

$$

THEDE
6 follow-up statements
617 
WWUS53 KGLD 100144
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
844 PM CDT TUE JUL 9 2013

KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
844 PM CDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...

AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTON...AND
MOVING SOUTH AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORTON...CALVERT...CLAYTON...LENORA AND NEW ALMELO.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
      4000 10022 4000 9963
TIME...MOT...LOC 0145Z 351DEG 29KT 3985 9985

HAIL...1.75IN
WIND...60MPH

$$

THEDE
066 
WWUS53 KGLD 100154
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM CDT TUE JUL 9 2013

KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
854 PM CDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...

AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF NORCATUR...AND MOVING SOUTH AT 20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORCATUR...REAGER...ALMENA...NORTON...CALVERT...CLAYTON...LENORA AND
NEW ALMELO.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
      4000 10022 4000 9963
TIME...MOT...LOC 0154Z 346DEG 18KT 3991 10014

HAIL...2.50IN
WIND...60MPH

$$

THEDE
656 
WWUS53 KGLD 100158
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM CDT TUE JUL 9 2013

KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
858 PM CDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...

AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF 
NORTON...AND MOVING SOUTH AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS 
LOCATED 6 MILES NORTHEAST OF NORCATUR MOVING SOUTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALMENA...NORCATUR...REAGER...NORTON...CALVERT...LENORA...CLAYTON AND
NEW ALMELO.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
      4000 10022 4000 9963
TIME...MOT...LOC 0157Z 354DEG 9KT 3990 9988

HAIL...1.00IN
WIND...60MPH

$$

THEDE
717 
WWUS53 KGLD 100206
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MDT TUE JUL 9 2013

KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
906 PM CDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...

AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REAGER...AND
MOVING SOUTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALMENA...NORTON...CLAYTON...CALVERT...LENORA AND NEW ALMELO.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3981 9963 3984 9999 3957 9998 3956 10028
      4000 10022 4000 9963
TIME...MOT...LOC 0206Z 339DEG 28KT 3981 10008

HAIL...1.00IN
WIND...60MPH

$$

THEDE
343 
WWUS53 KGLD 100220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM CDT TUE JUL 9 2013

KSC039-137-100230-
/O.CON.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
920 PM CDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR AND SOUTHWESTERN NORTON COUNTIES UNTIL 930 PM CDT...

AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REAGER...AND
MOVING SOUTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LENORA AND NEW ALMELO.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 96 AND 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3957 9998 3957 10028 3983 10025 3984 9999
TIME...MOT...LOC 0220Z 340DEG 17KT 3977 10006

HAIL...1.00IN
WIND...60MPH

$$

THEDE
513 
WWUS53 KGLD 100227
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT TUE JUL 9 2013

KSC039-137-100237-
/O.EXP.KGLD.SV.W.0239.000000T0000Z-130710T0230Z/
NORTON KS-DECATUR KS-
927 PM CDT TUE JUL 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND
SOUTHWESTERN NORTON COUNTIES WILL EXPIRE AT 830 PM MDT/930 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3957 9998 3957 10028 3983 10025 3984 9999
TIME...MOT...LOC 0227Z 341DEG 24KT 3970 10003

$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:26 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 9, 7:26 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT TUE JUL 9 2013

.UPDATE...
ISSUED AT 623 PM MDT TUE JUL 9 2013

FORECAST HAS BEEN UPDATED FOR THE EXPIRATION OF THE HEAT ADVISORY
AND ISSUANCE OF SEVERE THUNDERSTORM WATCH 405. STORMS SHOULD
SLOWLY MOVE OUT OF THE FORECAST AREA THIS EVENING. RECENT RUNS OF
THE HRRR MODEL SUGGEST THAT STORMS CURRENTLY IN NORTHWEST NEBRASKA
MAY MOVE TO THE SOUTHEAST ALONG THE EDGE OF THE RIDGE OF HIGH
PRESSURE. THESE STORMS WOULD MOVE INTO SOUTHWEST NEBRASKA AND
PORTIONS OF NORTHWEST KANSAS LATE TONIGHT. CAN NOT RULE OUT THESE
STORMS CLIPPING NORTHEAST COLORADO AS WELL. WILL CONTINUE TO WATCH
THESE STORMS AS WELL AND UPDATE AS NEEDED.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 143 PM MDT TUE JUL 9 2013

A HEAT ADVISORY REMAINS IN EFFECT FOR A PORTION OF THE FORECAST
AREA THIS AFTERNOON AS AMBIENT TEMPERATURES AND HEAT INDEX VALUES
INCREASE INTO THE 103-107 DEGREE RANGE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING IN THE UNSTABLE AND CONVERGENT NEAR SURFACE
REGION IN THE VICINITY OF A SURFACE TROUGH THAT EXTENDS FROM WEST
CENTRAL KANSAS THROUGH SOUTHEAST NEBRASKA. STORM DEVELOPMENT WILL
BE AIDED BY THE LIFT ASSOCIATED WITH THE TAIL END OF THE UPPER
TROUGH WILL CONTINUE TO MOVE EASTWARD OVER THE NORTHERN PLAINS THIS
EVENING. SOME STORMS MAY BECOME SEVERE WITH THE STRONGER STORMS
EXPECTED MAINLY ALONG THE SOUTHEAST BORDER OF THE FORECAST AREA.

THE COLD FRONT POISED NORTH OF THE FORECAST AREA WILL PUSH
SOUTHWARD OVERNIGHT TONIGHT AND DURING THE DAY ON WEDNESDAY.
HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON WEDNESDAY
THAN ON TUESDAY...BUT ARE EXPECTED TO REACH MAINLY INTO THE LOWER
TO MID 90S. THE FRONTAL BOUNDARY ENDS UP OVER THE SOUTHERN AND
WESTERN SECTIONS OF THE FORECAST AREA LATE IN THE DAY ON WEDNESDAY
AS SURFACE HIGH PRESSURE MOVES INTO PLACE OVER THE PLAINS STATES.
SCATTERED THUNDERSTORMS...SOME BECOMING SEVERE...ARE EXPECTED TO
DEVELOP OVER THE HIGHER TERRAIN TO THE WEST ALONG THE FRONTAL
BOUNDARY ON WEDNESDAY AFTERNOON AND EVENING. STORMS WILL DECREASE
IN COVERAGE AND INTENSITY AS THEY MOVE ACROSS THE REMAINDER OF
THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 232 PM MDT TUE JUL 9 2013

WED NIGHT-FRIDAY...591 DM H5 RIDGE WILL BE MAIN SYNOPTIC SCALE
INFLUENCE ON THE CWA THROUGH THE PERIOD AS IT BEGINS TO BUILD INTO
THE AREA ON WED NIGHT BEFORE BECOMING CENTERED OVER THE CWA ON
THURSDAY.  SHORT WAVE TROUGH NOTED ON PROJECTED DYNAMIC TROPOPAUSE
FIELDS WILL AID IN THE DEVELOPMENT OF AFTERNOON AND EVENING
THUNDERSTORMS AS LARGE SCALE EASTERLY FLOW WILL KEEP AXIS OF
INSTABILITY CENTERED OVER THE AREA. GIVEN EXPECTED FLOW
PATTERN...STORMS SHOULD DRIFT TO THE SOUTHEAST INTO INCREASING
INSTABILITY AND THINK POTENTIAL FOR PRECIPITATION EXISTS ACROSS THE
ENTIRE CWA. FAIRLY CONFIDENT THAT STORMS WILL DEVELOP...BUT WITH
MODELS VARYING GREATLY BETWEEN EARLY AFTERNOON INITIATION/ENDING AND
PRECIPITATION MAINLY OCCURRING IN THE EVENING CONFIDENCE IN TIMING
TOO LOW TO GO ABOVE THE CHANCE RANGE.  GIVEN EXPECTED THERMAL AND
WIND FIELDS...STRONG WAA MAY ALLOW STORMS TO LINGER THROUGH THE
NIGHT ESPECIALLY IN THE EASTERN CWA. PRECIPITATION CHANCES WILL
DIMINISH THROUGH THE REST OF THE PERIOD AS LARGE SCALE RIDGE MOVES
OVER THE AREA BRINGING WIDESPREAD SUBSIDENCE AND INCREASED CINH. A
STORM OR TWO IS POSSIBLE...BUT THINK COVERAGE WILL BE VERY LIMITED.

FOR TEMPS...POTENTIAL FOR OUTFLOW FROM WED NIGHT CONVECTION LOWERS
CONFIDENCE IN TEMP FORECAST ALTHOUGH GIVEN MODEL BIASES THE PAST 2
WEEKS NOT SURE IF I WANT TO GO AS COOL AS OPERATIONAL DATA SUGGESTS.
ANY POSSIBLE COOL DOWN WILL BE SHORT LIVED AS TEMPERATURES REBOUND
INTO THE LOW 100S BY FRIDAY.

IN THE EXTENDED (FRI NIGHT-TUESDAY)...STRONG H5 RIDGE WILL CONTINUE
TO DOMINATE THE WEATHER PATTERN THROUGH THE PERIOD...ALTHOUGH THERE
DOES APPEAR TO BE POTENTIAL FOR SFC FRONT STALLING NEAR THE AREA
BRINGING THE CHANCE FOR THUNDERSTORMS. LATEST OPERATIONAL MODELS
HAVE BACKED OFF PRECIP THREAT TO SOME DEGREE...FOCUSING WEST AND
NORTH OF THE CWA. WAS INCLINED TO BACK OFF POPS 10-15 PERCENT...BUT
WITH GEFS STILL INDICATING A FAIRLY ROBUST PRECIP SIGNAL HAVE OPTED
TO LET CURRENT CONSENSUS POPS REMAIN AS IS FOR THE TIME BEING.
OTHERWISE...WARM TEMPERATURES IN THE 90S TO LOW 100S WILL  CONTINUE
THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 519 PM MDT TUE JUL 9 2013

AFTERNOON THUNDERSTORMS HAVE MOVED AWAY FROM KGLD AND SHOULD AVOID
KMCK BEFORE DIMINISHING. WINDS AT KGLD WILL VARY OVER THE NEXT
2-3 HOURS AS THUNDERSTORM OUTFLOWS MOVE THROUGH. NORTHEAST WINDS
SHOULD RESUME ONCE OUTFLOW BOUNDARIES BEGIN TO WEAKEN AND WASH
OUT. SREF GUIDANCE IS SUGGESTING A CHANCE OF SOME LOW STRATUS AT
KGLD TONIGHT BUT THE OCCURRENCE DOES NOT SEEM LIKELY. WINDS WILL
BECOME EASTERLY BY TOMORROW MORNING WITH STRONGER SOUTHEAST WINDS
EXPECTED LATER. THUNDERSTORMS SHOULD DEVELOP ALONG THE FRONT AND
REMAINING OUTFLOW BOUNDARIES TOMORROW...MOST LIKELY IMPACTING KGLD
IN THE LATE AFTERNOON TO EVENING HOURS. WILL HOLD OFF ON
MENTIONING TS BUT A MENTION WILL LIKELY BE NEEDED IN LATER TAFS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...RRH
SHORT TERM...LOCKHART
LONG TERM...JRM
AVIATION...RRH
Hazardous weather outlook, Jul 9, 6:48 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT TUE JUL 9 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
548 PM MDT TUE JUL 9 2013 /648 PM CDT TUE JUL 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG AND EAST OF A
LINE FROM OBERLIN TO TRIBUNE KANSAS. A FEW STORMS WILL BE SEVERE
WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS AS THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP WEDNESDAY AFTERNOON
AND EVENING SOUTHWEST OF A YUMA COLORADO TO GOVE KANSAS LINE.
LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE
PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING EAST OF A MCCOOK
NEBRASKA TO GOVE KANSAS LINE.

In the hours before

Special weather statement, Jul 9, 7:26 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM CDT TUE JUL 9 2013

KSZ004-100100-
NORTON-
726 PM CDT TUE JUL 9 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDMOND...MOVING NORTHEAST AT 30 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  DENSMORE BY 740 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3956 9991 3957 9999 3965 10004 3983 9963
      3983 9962 3957 9962
TIME...MOT...LOC 0026Z 248DEG 27KT 3964 9989

THEDE
Special weather statement, Jul 9, 7:55 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT TUE JUL 9 2013

KSZ003-004-016-100130-
DECATUR-GRAHAM-NORTON-
755 PM CDT TUE JUL 9 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS AND GRAHAM COUNTY IN NORTHWEST KANSAS...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JENNINGS...OR NEAR
JENNINGS...MOVING SOUTHEAST AT 15 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  NEW ALMELO BY 820 PM CDT...
  LENORA BY 830 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3944 10005 3950 10016 3957 10016 3956 10028
      3958 10031 3975 10029 3979 10018 3962 9989
TIME...MOT...LOC 0055Z 301DEG 13KT 3964 10020

THEDE
Local storm report, Jul 9, 7:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             JENNINGS                39.68N 100.29W
07/09/2013  E0.88 INCH       DECATUR            KS   PUBLIC

&&

BRB
Local storm report, Jul 9, 8:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             1 SW NORTON             39.83N 99.91W
07/09/2013  E1.00 INCH       NORTON             KS   TRAINED SPOTTER

&&

BRB
Local storm report, Jul 9, 8:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             1 SW NORTON             39.83N 99.91W
07/09/2013  E1.75 INCH       NORTON             KS   TRAINED SPOTTER

&&

BRB
Local storm report, Jul 9, 8:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             6 E CLAYTON             39.74N 100.06W
07/09/2013  E2.75 INCH       NORTON             KS   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED 6 MILES EAST OF
            CLAYTON. TIME ESTIMATED FROM RADAR.

0725 PM     HAIL             2 S NORTON              39.81N 99.89W
07/09/2013  M1.25 INCH       NORTON             KS   TRAINED SPOTTER

0730 PM     HAIL             NORTON                  39.84N 99.89W
07/09/2013  M1.25 INCH       NORTON             KS   TRAINED SPOTTER

&&

RHUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:13 PM CDTSpecial Weather StatementGLDNorton32 min
Jul 9, 7:26 PM CDTSpecial Weather StatementGLDNorton34 min
Jul 9, 7:55 PM CDTSpecial Weather StatementGLDNorton35 min
Jul 9, 8:21 PM CDTSevere Thunderstorm WarningGLDNorton54 min
Jul 10, 1:39 AM CDTSpecial Weather StatementGLDRawlins21 min
Jul 10, 2:08 AM CDTSpecial Weather StatementGLDDecatur, Rawlins37 min
Jul 10, 2:51 AM CDTSpecial Weather StatementGLDDecatur, Norton24 min
Jul 10, 3:20 AM CDTSpecial Weather StatementGLDNorton25 min
Jul 10, 3:52 AM CDTSpecial Weather StatementGLDNorton23 min
Jul 10, 6:17 AM CDTSpecial Weather StatementGLDSherman28 min
Jul 10, 3:59 PM CDTSpecial Weather StatementGLDGreeley31 min
Jul 10, 4:14 PM CDTSpecial Weather StatementGLDGreeley31 min
Jul 10, 4:42 PM CDTSpecial Weather StatementGLDGreeley33 min
Jul 10, 4:50 PM CDTSevere Thunderstorm WarningGLDGreeley55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.